Wildfire, Hemphill
- When
- July 30, 6:30 PM CST to 11:00 PM CST
- Where
- Hemphill forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
The IV Ranch West of Glazier Wildfire began around 1830 CST about one mile south southeast of Glazier Texas in Hemphill County just south of Farm to Market Road 2758. The wildfire was caused by lightning which consumed an estimated five hundred acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The IV Ranch West of Glazier Wildfire began around 1830 CST about one mile south southeast of Glazier Texas in Hemphill County just south of Farm to Market Road 2758. The wildfire was caused by lightning which consumed an estimated five hundred acres. No structures were damages or destroyed and there were no reports of injuries or fatalities. The wildfire was contained around 2300 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 30, 5:33 PM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 633 PM CDT SAT JUL 30 2011 .AVIATION... SHOWERS AND THUNDERSTORMS DEVELOPED THIS AFTERNOON WITH THE HELP OF DAYTIME HEATING...INSTABILITY...VARIOUS OUTFLOW BOUNDARIES AND A DISSIPATING FRONT. HAVE INCLUDED A CB REMARK THIS EVENING AT DHT AS AN OUTFLOW BOUNDARY HEADS THAT DIRECTION. THE SHOWERS AND STORMS CONTINUE TO HAVE A SLOW NORTH/NORTHWEST TRACK. THINK THE CB/S WILL STAY FAR ENOUGH AWAY FROM GUY AND AMA THAT WE WILL NOT NEED TO MENTION THERE. SOUTH AND SOUTHWEST WINDS WILL PICK UP INTO THE 10 TO 15 KNOT RANGE AGAIN BY SUNDAY AFTERNOON. SKIES WILL REMAIN VFR THROUGH THIS FORECAST. && .PREV DISCUSSION... /ISSUED 307 PM CDT SAT JUL 30 2011/ DISCUSSION... UPPER HIGH BUILDS BACK OVER THE SOUTHERN HIGH PLAINS LATE THIS WEEKEND INTO EARLY NEXT WEEK. POPS THIS EVENING AND TONIGHT LOOK GOOD AND DO NOT PLAN ON ANY CHANGES. COVERAGE SHOULD BE LESS THAN PAST COUPLE OF DAYS AND CANNOT COMPLETELY RULE OUT ANOTHER MICROBURST FROM ANY ONE OR TWO OF THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING...SIMILAR TO YESTERDAY. FRONTAL BOUNDARY ACROSS THE EASTERN AND SOUTHERN TEXAS PANHANDLE WILL BE A FOCUS FOR CONVECTION THROUGH THIS EVENING AND EARLY TONIGHT ALONG WITH MONSOONAL MOISTURE OVER THE SOUTHWESTERN STATES...WEST TEXAS AND SOUTHERN ROCKIES. WARMER AND DRIER SUNDAY AS THE UPPER HIGH SHIFTS A LITTLE FURTHER WEST AND SUBSIDENCE PREVAILS EXCEPT ACROSS THE FAR WESTERN SECTIONS OF THE FORECAST AREA. CANNOT COMPLETELY RULE OUT ISOLATED CONVECTION OVER THE FAR WESTERN TEXAS PANHANDLE NEAR THE TEXAS AND NEW MEXICO STATE LINE...SO WILL CONTINUE TO CARRY POPS BETWEEN 10 AND 15 PERCENT. WARMER AND DRIER STILL ON MONDAY AS THE UPPER HIGH BECOMES ELONGATED FROM THE SOUTHERN ROCKIES EASTWARD TO THE LOWER AND MID MISSISSIPPI RIVER VALLEY. MEDIUM RANGE MODELS BRING A COLD FRONT INTO THE NORTHWEST SECTIONS OF THE PANHANDLES TUESDAY AS THE UPPER HIGH BREAKS DOWN. THE MONSOONAL MOISTURE PLUME SHIFTS BACK TO THE EAST SLIGHTLY ACROSS THE NORTHWEST PANHANDLES. FEEL CONVECTION POSSIBLE BY TUESDAY AFTERNOON AND TUESDAY NIGHT AS THE FRONTAL BOUNDARY SLIDES FURTHER SOUTHEAST ACROSS THE AREA. WILL INTRODUCE SOME SLIGHT CHANCE TO CHANCE POPS TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS MUCH OF THE NORTHWEST TEXAS PANHANDLE AND ALL OF THE OKLAHOMA PANHANDLE. CONTINUED POSSIBILITY FOR CONVECTION WEDNESDAY AND WEDNESDAY NIGHT WITH THE FRONTAL BOUNDARY STALLED ACROSS THE FORECAST AREA. WILL INTRODUCE OR CONTINUE WITH SLIGHT CHANCE POPS MAINLY ACROSS THE NORTHWEST SECTIONS OF THE FORECAST AREA. STALLED FRONTAL BOUNDARY ACROSS THE NORTHERN PANHANDLES WILL CONTINUE TO WARRANT AT LEAST SLIGHT CHANCE POPS ON THURSDAY AND THURSDAY NIGHT. THE UPPER HIGH BEGINS TO BUILD BACK TO THE WEST AGAIN OVER THE SOUTHERN HIGH PLAINS BY LATE NEXT WEEK WHICH SHOULD RESULT IN DRIER AND WARMER CONDITIONS. DECIDED TO REMOVE POPS FRIDAY AND FRIDAY NIGHT AS SUBSIDENCE SHOULD PREVAIL. SCHNEIDER FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS WEEKEND...HOWEVER POSSIBLE ELEVATED FIRE WEATHER CONDITIONS ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES MONDAY AS 20 FOOT WIND SPEEDS OF NEAR 15 TO 20 MPH ALONG WITH RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT. OTHERWISE...NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS EXPECTED NEXT WEEK THROUGH FRIDAY. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 326 PM CDT SAT JUL 30 2011 OKZ001>003-TXZ001>020-311100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 326 PM CDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE PANHANDLES THROUGH MIDNIGHT AND ACROSS THE SOUTHWEST TEXAS PANHANDLE BETWEEN MIDNIGHT AND 7 AM. ONE OR TWO THUNDERSTORMS MAY BECOME SEVERE THROUGH 10 PM WITH WIND GUSTS UP TO 60 MPH BEING THE PRIMARY HAZARD. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT ACROSS MOST OF THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH WEDNESDAY NIGHT ACROSS THE WESTERN HALF OF THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE THURSDAY THROUGH THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT WIND GUSTS TO AROUND 55 MPH AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM THIS EVENING. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 412 PM CDT SAT JUL 30 2011 TXZ015-302145- WHEELER TX- 412 PM CDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR WHEELER COUNTY. AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF TWITTY...OR ABOUT 10 MILES EAST OF SHAMROCK...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. JACKSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337967.